Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 58, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 15, 2018, 8:35 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2018, 8:35 PM CDT (01:35 UTC)
- Expired
- Oct 16, 2018, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 10:16 PM CDT | FLASH FLOOD | 14 E Devil'S Sinkhole S, TX | HWY 55 SOUTH OUT OF CAMPWOOD IS CLOSED DUE TO FLOODING ALONG WITH 337 EAST AND HWY 41 ACROSS THE NORTHERN PART OF REAL COUNTY. ALL DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
167
WGUS54 KEWX 160135
FFWEWX
TXC137-265-385-160730-
/O.NEW.KEWX.FF.W.0058.181016T0135Z-181016T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
835 PM CDT MON OCT 15 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Kerr County in south central Texas...
Edwards County in south central Texas...
Central Real County in south central Texas...
* Until 230 AM CDT
* At 832 PM CDT, Doppler radar indicated heavy rain across the
warned area and the Kerr County Sheriff's Office reported numerous
roads closed due to flooding in the western half of the county.
DriveTexas.org is also reporting numerous roads closed due to
flash flooding across portions of Edwards and Real County.
Additional rainfall is expected given very saturated conditions
and flash flooding is already occurring.
* Some locations that will experience flooding include...
Kerrville, Rocksprings, Ingram, Hunt, Camp Wood, Barksdale, Vance,
Waltonia, Kerr Wildlife Management Area, Mountain Home, I-
10 Near The Kimble-Kerr County Line, Us-377 Near The Kimble-
Edwards County Line, Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-
10 And Us 290, Prade Ranch, Devil's Sinkhole State Natural Area and
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3029 9931 3013 9931 3014 9898 2990 9929
2991 9973 2962 9996 2963 10070 2977 10070
3029 10017
$$
HUFFMAN1 follow-up statement
747
WGUS74 KEWX 160330
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1030 PM CDT MON OCT 15 2018
TXC137-265-385-160730-
/O.CON.KEWX.FF.W.0058.000000T0000Z-181016T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kerr TX-Edwards TX-Real TX-
1030 PM CDT MON OCT 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
KERR...EDWARDS AND CENTRAL REAL COUNTIES...
At 1028 PM CDT, local law enforcement reported flash flooding on
Highway 55 south of Campwood. Additional flooding was reported along
Highway 337 and Highway 41 across portions of Edwards and Real
Counties. Flash flooding is already occurring.
Some locations that will experience flooding include...
Kerrville, Rocksprings, Ingram, Hunt, Camp Wood, Barksdale, Vance,
Waltonia, Kerr Wildlife Management Area, Mountain Home, I-
10 Near The Kimble-Kerr County Line, Us-377 Near The Kimble-
Edwards County Line, Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-
10 And Us 290, Prade Ranch, Devil's Sinkhole State Natural Area and
Kickapoo Cavern State Park.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3029 9931 3013 9931 3014 9898 2990 9929
2991 9973 2962 9996 2963 10070 2977 10070
3029 10017
$$
HUFFMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 7:14 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 15, 7:14 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 714 PM CDT Mon Oct 15 2018 .AVIATION... Periods of SHRA are expected at the terminals through at least 14-18Z Tuesday as an upper level speed maxima overrides a frontal boundary located around 850 MB draped north of the terminals. This will result in visibilities dropping as low as LIFR in heavier SHRA, with IFR/MVFR conditions prevailing as ceilings remain trapped beneath a low level frontal inversion. With the surface pressure gradient relaxing, expect northerly winds to begin decreasing but remain generally elevated in the 10-15 knot range. Amendments are expected to handle more intense SHRA that approach the terminals. && .PREV DISCUSSION... /ISSUED 410 PM CDT Mon Oct 15 2018/ SHORT TERM (Tonight through Tuesday Night)... Much cooler temperatures along with widespread rain and a few thunderstorms can be found across south central Texas this afternoon. Temperatures are currently in the upper 30s to upper 40s across the region, compared to 24 hours ago when temperatures were mainly in the 80s to lower 90s. Widespread rain along with a few embedded thunderstorms are expected to continue through tonight as southerly warm air advection above the cold low-level northerly flow continues. For the early part of this evening, the main concern is expected to remain out west along the Rio Grande, where the HRRR suggests some stronger convection from Mexico will move northward into the Rio Grande plains. For the overnight hours, the models suggest additional showers and embedded thunderstorms will continue, with the heavier totals expected to remain across the Rio Grande plains, southern Edwards Plateau and Hill Country. Locally heavy rainfall may also spill over into Tuesday and with this in mind, we have opted to extend the Flash Flood Watch into early Tuesday evening. Storm total amounts through Tuesday of 1 to 3 inches with a few totals of 4 to 6 inches are expected. LONG TERM (Wednesday through Monday)... We could see a brief break in the rainfall on Wednesday for areas along and east of I-35. However, west of I-35, rain chances continue to remain high as additional shortwave energy moves out of Mexico into the Rio Grande plains. Rain chances look to increase again on Thursday as the medium range models show a series of disturbances moving up from deep south Texas into the region. The forecast for the upcoming weekend into early next week remains uncertain as the operational GFS and ECMWF diverge on the mid-level flow pattern. The GFS suggests a drier forecast with a surge of cool and dry air on Saturday. The ECMWF also shows this surge of cooler air, but maintains a warm air advection pattern and keeps much higher rain chances intact. For now, we will keep rain chances in the forecast, but have gone a little lower than the ECMWF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 44 47 45 54 49 / 90 80 50 40 30 Austin Bergstrom Intl Airport 46 47 43 55 49 / 90 80 50 40 40 New Braunfels Muni Airport 45 49 45 56 51 / 90 70 40 30 40 Burnet Muni Airport 41 44 43 53 48 / 100 80 60 50 30 Del Rio Intl Airport 43 48 46 54 50 / 90 70 70 70 50 Georgetown Muni Airport 43 46 45 53 49 / 90 80 50 40 30 Hondo Muni Airport 46 50 48 57 49 / 100 70 50 40 60 San Marcos Muni Airport 45 48 46 55 52 / 90 70 40 30 40 La Grange - Fayette Regional 47 50 49 58 53 / 80 60 30 30 40 San Antonio Intl Airport 45 49 46 57 51 / 90 70 40 40 50 Stinson Muni Airport 47 52 48 58 51 / 90 70 40 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday evening for Bandera-Blanco-Burnet- Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real- Uvalde-Val Verde-Zavala. && Aviation...Huffman Short-Term/Long-Term...Treadway
Hazardous weather outlook, Oct 15, 3:52 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 352 PM CDT Mon Oct 15 2018 TXZ171>173-183>194-202>209-217>225-228-162100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 352 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Locally heavy rainfall is possible today into tonight. A Flash Flood Watch is in effect through 7 pm Tuesday evening for areas along and west of Interstate 35. 1 to 3 inches of rain is possible with isolated areas receiving up to 4 to 6 inches across the Flash Flood Watch area. The strong cold front will bring a drastic change in temperatures today. Widespread wind chill indices in the 40s are expected with indices dropping as low as the low 30s in the Hill Country. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The Flash Flood Watch will continue through the day on Tuesday as locally heavy rainfall will be possible across the Watch area. Cooler temperatures and wind chill values will continue for Tuesday and Wednesday. High confidence for rainfall returns to the forecast for Thursday. Locally heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 15, 7:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD 4 WSW VALLEY SPRING 30.83N 98.89W
10/15/2018 LLANO TX EMERGENCY MNGR
MULTIPLE COUNTY ROADS (CR 404, CR 405, CR
408, AND CR 409) ARE CLOSED THROUGHOUT THE
COUNTY DUE TO HIGH WATER.
&&
AATLocal storm report, Oct 15, 7:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 5 E VALLEY SPRING 30.87N 98.73W
10/15/2018 LLANO TX EMERGENCY MNGR
CR 414 AT PECAN CREEK IS WASHED OUT.
&&
AATLocal storm report, Oct 15, 8:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD DOSS 30.44N 99.13W
10/15/2018 GILLESPIE TX DEPT OF HIGHWAYS
VIA DRIVETEXAS.ORG RM 648, RM 783, AND FM
2093 ARE ALL CLOSED IN GILLESPIE COUNTY DUE
TO WATER OVER THE ROAD AND/OR LOW WATER
CROSSINGS.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:20 PM CDT | River Flood Warning | EWX | Kerr | 38 hr |
| Oct 15, 8:10 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 5 hr |
| Oct 15, 8:52 PM CDT | River Flood Warning | EWX | Kerr | 42 hr |
| Oct 15, 9:04 PM CDT | Areal Flood Advisory | EWX | Burnet | 6 hr |
| Oct 15, 10:27 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Llano | 28 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Gillespie | 4 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Blanco | 30 hr |
| Oct 16, 12:31 AM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Llano | 3 hr |
| Oct 16, 2:30 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 16, 3:32 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 18 hr |
| Oct 16, 6:17 AM CDT | River Flood Warning | EWX | Williamson | 15 hr |
| Oct 16, 7:18 AM CDT | River Flood Warning | EWX | Kendall | 26 hr |
| Oct 16, 9:32 AM CDT | Flash Flood Warning | EWX | Burnet | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.